Recently diagnosed with Afib-help with side... - AF Association

AF Association

20,538 members25,143 posts

Recently diagnosed with Afib-help with side effects from meds

Cottonlady
Cottonlady

Recently diagnosed with Afib...Amiodarone 200mg and Eloquis and aspirin. The doctors, nurses and pharmacist all warned of the serious side effects of these medications. It scared the heck out of me And now I am obsessing over every cough, bruise, nauseous feeling, pain and tingling even though none of it has been constant or severe. I was wondering if anyone could share their experience with taking these drugs. Side effects you’ve experienced

11 Replies
oldestnewest

Others will comment about Amiodarone & your anticoagulant . My stomach reacted badly to daily aspirin. This was something of a surprise as I have always taken it successfully for my occasional migraines.

I would think amioderone would be a last choice to control afib. It seems to me that other, safer drugs should be tried first.

BobD
BobDVolunteer

Where in the world are you cottonlady? Here in UK and Europe amiodarone is a drug of last resort. Also very surprised that you are on anticoagulants and aspirin. Unless you have stents or artifical valve, aspirin is not recommended in AF.

That said, short term use of amiodaraone (up to three months) is sometimes helpful where cardioversion is considered with little risk of bad side effects.

etheral
etheral in reply to BobD

Why not just cardiovert and see if you remain in NSR. Cardioversion has minimal risks.

I have just convinced the Cardiologist to take me off the Amiodarone as I was getting borderline kidney function tests, I had been taking it for 8 or 9 months. The constant worry about the possible effects of this drug was not helping me. I also take Eliquis & Bisaprolol, GP has been good at sending me for frequent blood tests. My best wishes to you.

Although warned of the effects of amiodorone when I was put on it for a short time before and after my last cardioversion I didn't have any side effects that I knew of. Thes und idn't affect me or anything. However, Just before seeing cardio and coming off the amiodorone they found my thyroid count was wrong so glad I was coming off. Have not long had another blood test 3 months after coming off amiodorone and should have had the result last Tuesday when going for another cardioversion but cardioversion was cancelled as Doc sick so had to call the surgery for result of thyroid function. I did ring at the allotted time for blood test results but receptionist wouldn't give result so have to call my Doc tomorrow when he is next on.

Again I am surprised that you are on Eliquis and aspirin. Did you see or are you waiting for a consultation with an Electrophysiologist?

Hi, I am in the UK and was treated with amiodarone for around 7 months, I had regular tests and no side effects. Can’t help with eliquis or aspirin.

I take Eliquis, metoprolol. And Flecainide..no side effects. I was the same way as you, nervous when I first started taking the meds, but after a few weeks, I've relaxed.

I was on Amiodarone for over two years. I had to insist that I came of it .No side effects at all just scared after reading about it in depth. Have just been told I have slow A fib . Pulse dropping to very low 30s. anybody heard of this because I hadn't.

I was on dronedarone (a derivative of amiodarone) and quickly developed a cough that was wrongly diagnosed as community acquired pneumonia. I was given an amiodarone IV in hospital. The end result was 76% SpO2 on the third admission to hospital and continuing to drop despite oxygen; later told that I had been close to death . I took me a year to get over that. It was a rare reaction, 6 in 100,000.

Thank you all for your input. It was my first encounter with AFib and I am trying to learn about it. I have had hypothyroidism for 20+ years and the cardiologist believes the Afib was triggered by my thyroid numbers being off.

He has me on the Amiodarone for 30days just to make sure my heart stays in rhythm while my primary doctor gets my thyroid in check....but then plans to take me off. He has taken me off the aspirin since it was upsetting my stomach...still on the Eloquis.

Again, thank you for taking the time to reply!

You may also like...